An isomorphism between branched and geometric rough paths

Horatio Boedihardjo, Ilya Chevyrev

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

We exhibit an explicit natural isomorphism between spaces of branched and geometric rough paths. This provides a multi-level generalisation of the isomorphism of Lejay-Victoir (2006) as well as a canonical version of the Itô-Stratonovich correction formula of Hairer-Kelly (2015). Our construction is elementary and uses the property that the Grossman-Larson algebra is isomorphic to a tensor algebra. We apply this isomorphism to study signatures of branched rough paths. Namely, we show that the signature of a branched rough path is trivial if and only if the path is tree-like, and construct a non-commutative Fourier transform for probability measures on signatures of branched rough paths. We use the latter to provide sufficient conditions for a random signature to be determined by its expected value, thus giving an answer to the uniqueness moment problem for branched rough paths.
Original languageEnglish
Article number2
Pages (from-to)1131-1148
Number of pages21
JournalAnnales de l'Institut Henri Poincaré, Probabilités et Statistiques
Early online date14 May 2019
Publication statusPublished - 30 Jun 2019


Dive into the research topics of 'An isomorphism between branched and geometric rough paths'. Together they form a unique fingerprint.

Cite this